MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION SARNS CENTRIFUGAL PUMP ADAPTER

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION SARNS CENTRIFUGAL PUMP ADAPTER
Model Number 824043
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the centrifugal pump adapter was not holding the head in properly.The centrifugal head had to be manually held in place for the duration of the case which terumo considers a clinical intervention.No known impact or consequence to patient.The product was not changed out.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on june 19, 2020.Upon further investigation of the reported event, the following information is new and/or changed: b5(added describe event or problem).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
New information received that the event occurred during prime.There was a second perfusionist to hold the unit and it was held firmly by hand.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 4114, 3221, 4315).Method code #1: 4114 - device not returned, results code: 3221 - no findings available, conclusions code: 4315 - cause not established.The sample was not returned; therefore, a thorough investigation could not be performed and a definitive root cause could not be determined.Adapters are 100% tested prior to release including pump interface testing.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
SARNS CENTRIFUGAL PUMP ADAPTER
Common Device Name
CENTRIFUGAL PUMP
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key10175278
Report Number1124841-2020-00142
Device Sequence Number14223668
Product Code KFM
UDI-Device Identifier00699753450417
UDI-Public(01)00699753450417
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K112229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number824043
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer07/09/2020
08/07/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date07/28/2020
08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;